Aa
Aa
A
A
A
Close
Avatar universal

percocet withdrawals

Hi I had 2 surgeries over the last few months and I was put on percocet 5/325 for 4-5 months now. after this first month I knew I was addicted as I was taking 10-12 a day. At the end I was taking 20-25 pills a day. I ran out and decided I wanted to quit and went into pretty heavy withdrawals no sleeping, eating, etc. I told my doctor what I was going through and he gave me another script so I could use them to taper down on. I have them held for me so I don't have full access to them. I"m almost out now and the past 3 days my withdrawals came back pretty bad. I haven't slept in 2 days now and I'm going crazy here....anyone know how long this will last or what I can do to make it better? pls help
7 Responses
199177 tn?1490498534
If its that bad already  i would just stop now .The first few days are going to be the worst . Hot Baths ,Aleve,Imodium  .Supplements and vitamins will help your body heal .
We will be here for moral support .
1349329 tn?1276985202
Man, I used to love percocet.  Lucky for me I never got ahold of enough to get addicted to them.

That said, the first week can be pretty rough, and there's not alot to do about it.  Try to think of it as having a really bad case of the flu.  Avisg recommended some good things.  It will end, it just takes time.

You can try OTC sleep aids and Melatonin for sleep.  That helps some people.  Also, you can ask your Dr. for Clonodine.  It's a Blood Pressure Med, but it helps for WD's in some people.
Avatar universal
Hi!  I would go ahead and stop them and not taper anymore.  You are having a hard time like someone would have when they are in complete CT withdrawal, so you might as well bite the bullet and get it over with!

Use a heating pad, Hylands Restful Legs and what avisg mentioned.  You will get through it.  Stay hydrated too.  Don't forget that!!  It will be over in a few days!!! : )

I'm happy that you are doing this, and I'm cheering for you!
Avatar universal
Tapering is not easy to do, because your still taking them..i know how u feel about not being able to sleep or eat..im going through the same, keep your mind busy, do your best to keep it off of the pills, try to be active, take walks or excersise as hard as it may feel it will help you...you should feel improvements withing a week or 2, im on my 4th day and im trying to be as positive i can to believe ill be okay in about 10 days. Goodluck! Keep us posted. If you think your about to take another one DONT just come here and let us know.
Avatar universal
Thanks everyone for your support....got some sleeping pills I"m gonna try tonight....then tomorrow I'm gonna try and stop the tapering....if I'm already having withdrawal issues I would rather just get it over with once and for all.....I'll post tomorrow...thx again
753324 tn?1457819192
I agree with tramahater. Every time i tried to taper it was like i was just dragging out the inevitable. I always felt the withdraws before i even was close to "my quit date". Some have had success with tapering, but for me it just made the w/d's last longer..Good luck. What are you down to right now?.. with your taper.
Avatar universal
Well today was Day Number 1 clean. not gonna lie....its hard.....lotta stomach cramps and arm cramps.....Anxiety is taking over.....can't stop thinking bout what I could get to make this better but don't want that anymore....was tapering down and they run out tommorrow...My dad asked if he should call and get me more and I told him NO. I'm already in withdrawals and I would kinda just wanna get through it then to just put it off for another week. Took my kids to the zoo today....it was fun to get them out of the house,,,,,gave me more incentive to get clean for them. Day 1 Day 1........I hope Day 2 is better.......
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.